Seeing Things That Aren't There!

As well as hearing noises & people talking to me when I'm alone due to the Tramadol, another side effect has started. Now I'm also seeing things that aren't there. For several days, I'd been bugged by a black fly that kept dive bombing me. When I asked my hubby if he could see it last night, he said there was nothing there......... Now I am seeing black shapes & shadows, just out of my eye line. I keep moving my feet to see if it's my skirt, (which is black), but the shadow doesn't move, like my skirt does. :-(

Ah well! I hope to try & come off the Tramadol soon - once I'm off the Naproxen that is! And once my jaw has settled down! :-(

Julie xxx

Last edited by

7 Replies

  • Hi Julie. That must be awful for you! how annoying. Hope it goes away pretty quickly

    Hugs Mazz xx

  • OMG :O

    seriously I thought I was going mad a few months back because no-one would believe me do you think its a side effect of one the meds ie. Tramadol I take that too? I have been referred to opthalmology so maybe I could ask if its possible?!

    I hope it goes away soon for you Julie I found it really annoying :o

    :) xxxzebxxx :)

  • I get floaters - black specks in my eyes. I'd go see your gp or optician about them - they can be quite normal, but better to have them checked.

    if you ever have a curtain over part or all of an eye head straight to a&e.

    sorry to be serious.

  • Thanks for your replies folks. Hugs to you all. I am going to get my eyes tested at Boots soon. I've had floaters as well as the tinnitus for years & they've always been there. I always check if it's them that I am seeing before worrying that I'm seeing things again! Hubby had bad side effects from Tramadol too - he was wary about e going on them in the first place, but dihydrocodeine had stopped being effective, so A&E doctor put me onto the tramadol.


    Julie xxx

  • Hi Julie, I would make sure you mention this to your GP also our optician, I have been taking tramadol for years, but my friend had the same thing sh though itwas a fly, se doesn't take tramadol, and itwas due to something in the back of the keep usin touch as to how you get on...hugs...Dee x

  • Hi Dee that's why I'm off to see the opthalmologist my optician wrote in the report to my GP about that and the flashes but he couldn't see anything so I have to be examined further :( better checked than not though :)

    How are you feeling this evening Dee? Are you wrapped up in your hibernation nest? I am :D

    I was wondering Dee :) when would you like to go on the virtual trip part two to the London Eye and the river cruise dinner and dancing? crikey! that was a bit of a mouthful :o

    Many healing and warming fluffies to you

    :) xxxzebxxx :)

  • Hello Julie, I'm sorry to hear you've been suffering from this. I too have fibro and have been having some weird effects. I have had tramadol in the past but didn't find it helped so no longer take it. However I've also been seeing shadows to the extent that I often follow them thinking it's my family and realise no-one's there. It has been worrying me and don't want everyone to think I'm losing the plot. I've had my eyes checked and nothing came up. Whether this is some weird fibromyalgia thing I don't know, but I would like to know how many others this may be happening to. I hope you find some answers and feel more at ease soon.

You may also like...